Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Male Sexual Disorders
Question: Aphrodisiacs don't work
|merger - Fri Sep 28, 2007 11:05 am|
20 year old male, not obese or diabetic, no medications.
I just tried a herbal tea aphrodisiac that supposedly works wonders. It's formulation is:
Herba Epimedii .325g
Herba Cynomoril .325 g
Radix Polygalae .325 g
Rhizoma Cibotii .325 g
Radix Ginseng .250g
My body temperature rised, I perspired, my heart beat faster and my vision blurred but there was no effect on me sexually. What's wrong here?
|Dr. Chan Lowe - Fri Sep 28, 2007 2:11 pm|
One of the difficulties with herbal supplements is that there is no specific testing standard for them. The makers can basically claim what ever they want and there is no requirement for testing to prove their claims. There is also no requirement for testing to show that what they say is in the supplement actually is.
Add to this that many aphrodisiacs don't actually function the way the claim. So, it is likely that the problem lies in the supplement not you.
|merger - Sat Sep 29, 2007 12:09 am|
Thank you for replying.
Can you recommend me something that would work? I've tried Indian god lotion as well. It doesn't work, my penis just heated up. I think I may have issues with my adrenal glands, because I seem to be less motivated to do anything. I rarely feel vanity, nervousness or the fight or flight response. Can Horny goat weed or Yohimbine in pill form be effective?
|Dr. Chan Lowe - Sun Sep 30, 2007 7:37 pm|
I would suggest that you see your doctor for an evaluation to see if there may be any medical reasons for your problem. I generally advise caution when using herbal supplements since most of them have not been tested and many can have significant side effects.
|Russell3041 - Mon Feb 25, 2008 11:14 pm|
There is one that did work, I know, I used it. I discovered it while training for the Navy SEALS. It was sold in health food stores at the time and it was suggested for increasing circulation. My feeling is this supplement was the victim of greed. The name is Yohimbe.
I am sure there are lists of supposed negative side effects but I know a great number of men who used it and not one of them had a single side effect from it. My feeling is that the reason it was banned is Viagra. Ah yes, that highly overpriced drug. The cost is high because who wouldn't pay to be able to have sex again.
Yophimbe was used for many years by myself and others and has been used for eons by the natives who discovered its aphrodisiac qualities when the chewed on the bark of the Yohimbe trees.
It did work giving a boost in sexual energy and increased the vibrancy of your erections. In short it made you sexually excited and able to perform with a lot of vigor. I have used Viagra and the effects are identical. It doesn't make you get a spontaneous erection, it just made you respond much more positively to sexual stimuli.
However, a few years after Viagra came out, Yohimbe was suddenly pulled from the market. While it was not cheap, it was far less expensive than Viagra is. Viagra is nothing more than price gouging those who need it such that the majority of insurance companies will not cover them. It's the only thing I have ever gotten a prescription for that Tricare would not cover.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.